Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 25, 2011, 12:12 PM EDT for Oswego County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 12:12 PM EDT (16:12 UTC)
- Expired
- Aug 25, 2011, 1:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 41 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
528
WWUS81 KBUF 251612
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1212 PM EDT THU AUG 25 2011
NYZ006-008-251715-
LEWIS NY-OSWEGO NY-
1212 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 45 MPH.
THIS STORM WAS LOCATED NEAR PALERMO...AND MOVING EAST AT 35 MPH. THIS
STORM WILL REACH THE VICINITIES OF PARISH...AMBOY AND WILLIAMSTOWN. IF
THE STORM HOLDS TOGETHER IT WILL REACH FAR SOUTHERN LEWIS COUNTY
AROUND 1 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS.
LAT...LON 4342 7551 4342 7553 4342 7557 4347 7581
4333 7588 4332 7585 4324 7587 4326 7632
4344 7633 4359 7550
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 25, 11:09 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 25, 11:09 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1109 AM EDT THU AUG 25 2011
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING WITH SHOWERS AND
THUNDERSTORMS GRADUALLY ENDING FROM WEST TO EAST. ANOTHER WEAK
SECONDARY FRONT MAY TOUCH OFF A FEW MORE SHOWERS LATER THIS
AFTERNOON AND EVENING. HIGH PRESSURE WILL THEN BUILD INTO THE REGION
FOR FRIDAY AND SATURDAY WITH A RETURN TO SUNSHINE AND VERY PLEASANT
LATE SUMMER WEATHER TO START THE WEEKEND. HURRICANE IRENE WILL MOVE
NORTH ALONG THE EASTERN SEABOARD SUNDAY AND MAY SPREAD RAIN INTO
CENTRAL NEW YORK WHILE WESTERN NEW YORK REMAINS DRY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 15Z THIS MORNING THE SFC COLD FRONT CONTINUES TO PUSH ACROSS
EASTERN LAKE ONTARIO...AND BACK ACROSS THE GENESEE VALLEY WITH A FEW
SHOWERS ALONG THIS BOUNDARY. TOWARDS THE NORTH COUNTRY ACTIVITY
ALONG THE COLD FRONT IS BEGINNING TO MERGE WITH LEFT OVER SHOWERS
FROM OVERNIGHT CONVECTION. WILL FAVOR HIGHER POPS THROUGH THE DAY
ACROSS THE NORTH COUNTRY WITH LOWER CHC POPS BACK ACROSS CNY ALONG
THE FRONT. ANOTHER FOCUS FOR SHOWER ACTIVITY IS A THIN CONVERGENT
BOUNDARY ACROSS THE NIAGARA FRONTIER THAT RUNS ROUGHLY ALONG THE
THRUWAY AT 15Z. WE MAY SEE A QUICK SHOWER THIS LATE MORNING AND
AFTERNOON ALONG THIS BOUNDARY BEFORE DRIER AIR MIXES IN.
AS THIS COLD FRONT PUSHES EASTWARD WILL SEE A RETURN OF
SUNSHINE BEHIND THE FRONT WITH A PARTLY TO MOSTLY SUNNY SKY.
TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 70S WITH A FEW 80S
FOUND.
LATER THIS AFTERNOON A SUBTLE SECONDARY TROUGH WILL APPROACH WESTERN
NY...AND MORE IMPORTANTLY THE CORE OF THE MID LEVEL TROUGH. THE
COOLER AIR ALOFT ASSOCIATED WITH THE MID LEVEL TROUGH WILL COMBINE
WITH DAYTIME HEATING AND CONVERGENCE ALONG THE SECONDARY TROUGH TO
PRODUCE SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM.
EXPECT THIS TO FIRST DEVELOP OVER SOUTHERN ONTARIO BY MID
AFTERNOON...THEN OVERSPREAD PARTS OF THE REGION DURING THE LATE
AFTERNOON AND EVENING. THE COVERAGE OF THIS ACTIVITY SHOULD REMAIN
RATHER SPARSE...SO WILL MAINTAIN CHANCE POPS FOR LATER THIS
AFTERNOON AND EVENING.
OVERNIGHT SKIES WILL CLEAR AT LEAST PARTIALLY FROM WEST TO EAST WITH
THE PASSAGE OF THE SECONDARY FRONT AND MID LEVEL TROUGH AXIS. THE
AIRMASS BECOMES MARGINALLY COOL ENOUGH TO SUPPORT SOME LAKE EFFECT
CLOUDINESS SOUTH AND SOUTHEAST OF LAKE ONTARIO OVERNIGHT...
ESPECIALLY ACROSS THE FINGER LAKES WITH SOME ADDED UPSLOPE FLOW.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
DURING THE COURSE OF FRIDAY...HIGH PRESSURE WILL RIDGE DIRECTLY OVER
THE LOWER GREAT LAKES. WITH A WEAK NORTHERLY UPSLOPE FLOW IN PLACE
OFF LAKE ONTARIO INITIALLY...THE DAY MAY START OUT WITH A DECENT
AMOUNT OF LOW CLOUDS AS PER 00Z NAM/GFS GUIDANCE...HOWEVER THIS
SHOULD HAVE A TENDENCY TO THIN AND MIX OUT WITH DIURNAL HEATING...
EVENTUALLY LEADING TO A DECENT AMOUNT OF AFTERNOON SUNSHINE. WITH
THE INCREASING SUNSHINE...850 MB TEMPS OF ABOUT +12C SHOULD ALLOW
FOR NEAR NORMAL HIGHS IN THE MID 70S. THE LOW LEVEL RIDGE WILL THEN
REMAIN SQUARELY OVERHEAD FRIDAY NIGHT...WITH MAINLY CLEAR SKIES AND
LIGHT WINDS ALLOWING FOR GOOD RADIATIONAL COOLING. THIS WILL ALLOW
READINGS TO FALL BACK INTO THE LOWER 50S ACROSS THE NORMAL COOL
SPOTS OF THE SOUTHERN TIER AND NORTH COUNTRY FRIDAY NIGHT...WITH MID
TO UPPER 50S FOUND ACROSS THE REMAINDER OF THE REGION.
SATURDAY AND SATURDAY NIGHT...OUR AREA WILL BE IN THE SQUEEZE PLAY
BETWEEN A DYING SURFACE TROUGH APPROACHING FROM SOUTHERN
ONTARIO...AND HURRICANE IRENE WHICH WILL BE SLOWLY MAKING ITS WAY
NORTH JUST OFFSHORE OF THE CAROLINA AND VIRGINIA COASTLINES.
COMPENSATING LARGE-SCALE SUBSIDENCE BETWEEN THESE TWO FEATURES
SHOULD RESULT IN CONTINUED DRY WEATHER...ESPECIALLY CONSIDERING THAT
THE TROUGH TO OUR NORTH WILL BE STARVED FOR BOTH MOISTURE AND
MID/UPPER LEVEL SUPPORT. HAVE THEREFORE CONTINUED WITH A MAINLY DRY
FORECAST FOR THESE PERIODS...WITH ONLY A SLIGHT CHANCE OF SOME
SHOWERS APPROACHING OUR NORTHWESTERN PERIPHERY SATURDAY AFTERNOON IN
ASSOCIATION WITH THE DYING TROUGH. UNDER THE SUBSIDENCE...850 MB
TEMPS LOOK TO RECOVER TO +14C ON SATURDAY...WHICH SHOULD SUPPORT
FAIRLY WIDESPREAD HIGHS OF AROUND 80/IN THE LOWER 80S. WITH A WARMER
AIRMASS IN PLACE AND SOMEWHAT PARTIAL CLOUD COVER EXPECTED...
SATURDAY NIGHT SHOULD ALSO BE A BIT WARMER...WITH LOWS RANGING FROM
THE UPPER 50S TO LOWER 60S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SOME CHANGES HAVE BEEN MADE EARLY ON IN THIS PERIOD AS THE 00Z GFS
AND 00Z ECMWF HAVE BOTH TRENDED SIGNIFICANTLY FURTHER WESTWARD WITH
THE TRACK OF HURRICANE IRENE. THE 00Z GFS NOW TAKES ITS CENTER
NORTHWARD ALONG THE COAST ON A TRACK ALMOST IDENTICAL TO THE OLD 12Z
ECMWF...WITH THE CENTER TRACKING TO THE VICINITY OF THE NEW YORK
CITY BY SUNDAY EVENING...THEN ON INTO WESTERN NEW ENGLAND SUNDAY
NIGHT. MEANWHILE...THE NEW 00Z ECMWF HAS TRENDED EVEN FURTHER
WESTWARD...AND NOW TAKES THE CENTER OF IRENE ACROSS THE DELMARVA
PENINSULA SUNDAY...THEN ACROSS THE HUDSON VALLEY AND CAPITAL
DISTRICT OF NYS SUNDAY NIGHT.
WITH IRENE ALREADY A RATHER LARGE SYSTEM AND SOME POTENTIAL FOR IT
TO ENLARGE FURTHER AS IT LIFTS NORTH OVER THE NEXT FEW DAYS...A
FURTHER WESTWARD TRACK SUCH AS THOSE REFERENCED ABOVE COULD EASILY
RESULT IN THE WESTERN EDGE OF ITS RAIN SHIELD REACHING BACK AS FAR
WEST AS THE GENESEE VALLEY LATER SUNDAY AFTERNOON AND SUNDAY
NIGHT...WHILE SOME OF THE MORE SIGNIFICANT RAINS POSSIBLY WORK AS
FAR WEST AS THE NORTH COUNTRY. THE LAST AVAILABLE NATIONAL HURRICANE
CENTER TRACK FROM LATE YESTERDAY EVENING HAS ALSO SHOWED A LITTLE OF
A WESTWARD SHIFT...THOUGH THE OFFICIAL NHC FORECAST STILL LIES A
BIT FURTHER TO THE EAST OVERALL...I.E., ACROSS CENTRAL LONG ISLAND
AND CENTRAL NEW ENGLAND.
TAKING ALL OF THE ABOVE INTO ACCOUNT ALONG WITH OUR RECENT FORECAST
CONTINUITY...WHICH HAD FAVORED A PROGRESSIVELY MORE EASTERLY TRACK
TO IRENE AND LITTLE IF ANY RESULTANT IMPACTS EXCEPT ACROSS FAR
EASTERN PORTIONS OF OUR AREA...CURRENTLY FEEL IT NECESSARY TO AT
LEAST CONSERVATIVELY TREND THE FORECAST BACK A BIT TOWARD THE MORE
WESTERLY GFS/ECMWF SOLUTIONS. AS A RESULT...HAVE INCREASED CLOUD
COVER AND BROUGHT CHANCE POPS BACK AS FAR WEST AS THE EASTERN FINGER
LAKES DURING SUNDAY AFTERNOON AND NIGHT...WITH SLIGHT CHANCES FOR
RAIN AS FAR WEST AS THE GENESEE VALLEY. WITH THE FURTHER WESTWARD
TRACK AND A PRESSURE TIGHTER GRADIENT IN PLACE...HAVE ALSO INCREASED
NORTHERLY WINDS A LITTLE FURTHER DURING THIS TIME FRAME...WITH A
FAIRLY BREEZY CONDITIONS NOW IN PLACE FOR THE FINGER LAKES/NORTH
COUNTRY AND ALONG THE ENTIRE SOUTH SHORE OF LAKE ONTARIO.
IRENE IS STILL EXPECTED TO UNDERGO EXTRATROPICAL TRANSITION ON
MONDAY AS SHE ACCELERATES INTO ATLANTIC CANADA AND BEGINS TO
INTERACT WITH A MID LATITUDE TROUGH APPROACHING EASTERN CANADA. THIS
WILL ALLOW COOLER AIR TO BE DRAWN DOWN INTO THE AREA...WITH HIGHS A
TOUCH BELOW AVERAGE IN THE LOWER HALF OF THE 70S.
TUESDAY AND WEDNESDAY THE TROUGH WILL SLOWLY LIFT OUT AND GIVE WAY
TO ZONAL FLOW ACROSS MUCH OF THE CONUS. THE LATEST 12Z GFS AND ALL
OF THE 00Z AND 12Z GEFS ENSEMBLE MEMBERS SUPPORT TUESDAY AND
WEDNESDAY REMAINING DRY. THE 12Z ECMWF SEEMS TO BE AN OUTLIER IN
DIGGING AN UPPER LOW INTO THE OHIO VALLEY WEDNESDAY AND WILL
DISCOUNT THIS SOLUTION FOR NOW.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
AT 15Z SHOWERS ALONG A COLD FRONT HAVE PASSED THROUGH THE WESTERN
THREE TAF SITES OF KJHW...KBUF AND KIAG. CURRENTLY FRONT IS ALONG
THE KROC AIRFIELD WITH A FEW SHOWERS IN THE VICINITY...OTHERWISE ONLY
KART WILL SEE SHOWER AND POSSIBLE THUNDERSTORM ACTIVITY THROUGH THE
DAY. WILL JUST INCLUDE A CB FOR WATERTOWN THIS EARLY AFTERNOON AS
CONFIDENCE IN A TS NEAR KART IS LOW.
LATER THIS AFTERNOON ANOTHER SECONDARY TROUGH WILL BRING AN INCREASE
IN CLOUD COVER ONCE AGAIN...ALTHOUGH EXPECT MOST OF THIS TO BE VFR.
SCATTERED SHOWERS MAY DEVELOP ALONG THIS SECONDARY TROUGH...AND
CROSS WESTERN NY DURING THE MID AFTERNOON THROUGH EARLY
EVENING...AND A FEW HOURS LATER IN CENTRAL AND NORTHERN NY. EXPECT
THE COVERAGE OF THIS ACTIVITY TO BE RATHER SPARSE...SO WILL JUST USE
A VCSH QUALIFIER FOR NOW.
OUTLOOK...
FRIDAY THROUGH SATURDAY NIGHT...MAINLY VFR OUTSIDE OF TYPICAL LATE
NIGHT EARLY MORNING VALLEY FOG.
SUNDAY...VFR IN WESTERN NY WITH POSSIBLE RAIN AND MVFR IN CENTRAL NY.
MONDAY...VFR.
&&
.MARINE...
WILL DROP THE SCA FROM SODUS BAY TO MEXICO BAY AS WINDS REMAIN BELOW
SCA...AND LATEST WEB CAM IMAGES OF LAKE ONTARIO SHOW WAVES A FOOT OR
LESS ON THE SHORELINES. WITH THE SOUTHWEST WINDS...WAVES ARE LIKELY
HIGHER CLOSER TO THE MIDDLE OF THE LAKE...AND TOWARDS THE EASTERN
SHORELINE WHERE A SCA WILL BE EXTENDED TILL 4 PM. WITH CAA AND WINDS
NEAR 15 KNOTS THROUGH THE DAY...WAVES WILL LIKELY REMAIN OVER SCA
INTO THE AFTERNOON HOURS.
WILL ALSO HAVE A SCA FOR LAKE ERIE THROUGH 4 PM AS WELL AS WAVES ARE
REMAINING 5 FEET OR HIGHER TOWARDS THE EASTERN END OF THE LAKE WITH
A GUSTY SW WIND AROUND 20 KNOTS. WINDS WILL SLOWLY DIMINISH THROUGH
THE DAY...AND WITH THE CAA AS WELL...BELIEVE WAVES WILL SLOWLY
SUBSIDE TO BELOW SCA MID AFTERNOON.
HIGH PRESSURE BUILDS INTO THE REGION FRIDAY AND SATURDAY WITH WINDS
AND WAVES LIKELY TO REMAIN BELOW SCA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON
FOR LOZ045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...HITCHCOCK/THOMAS
MARINE...THOMASHazardous weather outlook, Aug 25, 5:12 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 512 AM EDT THU AUG 25 2011 NYZ006>008-260915- OSWEGO-JEFFERSON-LEWIS- 512 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WHILE MUCH UNCERTAINTY STILL EXISTS WITH RESPECT TO THE EVENTUAL TRACK OF HURRICANE IRENE...THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS PORTIONS OF CENTRAL AND EASTERN NEW YORK FROM SUNDAY INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-260915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 512 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 512 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Aug 25, 12:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1212 PM EDT THU AUG 25 2011
NYZ006-008-251715-
LEWIS NY-OSWEGO NY-
1212 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 45 MPH.
THIS STORM WAS LOCATED NEAR PALERMO...AND MOVING EAST AT 35 MPH. THIS
STORM WILL REACH THE VICINITIES OF PARISH...AMBOY AND WILLIAMSTOWN. IF
THE STORM HOLDS TOGETHER IT WILL REACH FAR SOUTHERN LEWIS COUNTY
AROUND 1 PM.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS.
LAT...LON 4342 7551 4342 7553 4342 7557 4347 7581
4333 7588 4332 7585 4324 7587 4326 7632
4344 7633 4359 7550
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 24, 9:56 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara, Orleans | 64 min |
| Aug 24, 10:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| Aug 24, 10:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Aug 24, 10:24 PM EDT | Special Marine Warning | BUF | 96 min | |
| Aug 24, 10:34 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie | 56 min |
| Aug 24, 10:37 PM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Aug 24, 10:45 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 49 min |
| Aug 24, 10:54 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans | 41 min |
| Aug 24, 11:33 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne and 1 more | 87 min |
| Aug 24, 11:38 PM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 24, 11:59 PM EDT | Special Marine Warning | BUF | 61 min | |
| Aug 25, 12:17 AM EDT | Special Marine Warning | BUF | 73 min | |
| Aug 25, 12:22 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 53 min |
| Aug 25, 12:27 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 63 min |
| Aug 25, 12:42 AM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Aug 25, 1:06 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| Aug 25, 1:17 AM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 25, 1:58 AM EDT | Special Weather Statement | BUF | Allegany | 62 min |
| Aug 25, 2:31 AM EDT | Special Weather Statement | BUF | Ontario | 59 min |
| Aug 25, 3:05 AM EDT | Special Weather Statement | BUF | Oswego | 55 min |
| Aug 25, 3:23 AM EDT | Special Weather Statement | BUF | Niagara | 52 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.